MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180733
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc- (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However; it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30656473) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular aneurysm repair (evar) coil embolization procedure with the target at the internal iliac artery (iia), an angio catheter was access via the microcatheter and coiling was initiated.During the procedure, a total of 21 cerenovus coils were used.The complaint coil, a 7mm x 33cm deltafill 18 (dlf180733 / 30656473) was advanced inside the renegade¿ microcatheter (boston scientific) as per the instructions for use (ifu).However, the complaint product became prematurely detached in the microcatheter (before the coil exited the microcatheter and enter the patient¿s body).Because the complaint coil was still inside the microcatheter, the microcatheter and the complaint coil were removed from the patient.Continuous flush was not maintained.It was reported that factors that may have caused the premature detachment are not known.The procedure was reported to be successfully completed.There was no report of any patient adverse event as the complaint coil was still inside the microcatheter.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 23-may-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular aneurysm repair (evar) coil embolization procedure with the target at the internal iliac artery (iia), an angio catheter was access via the microcatheter and coiling was initiated.During the procedure, a total of 21 cerenovus coils were used.The complaint coil, a 7mm x 33cm deltafill 18 (dlf180733 / 30656473) was advanced inside the renegade¿ microcatheter (boston scientific) as per the instructions for use (ifu).However, the complaint product became prematurely detached in the microcatheter (before the coil exited the microcatheter and enters the patient¿s body).Because the complaint coil was still inside the microcatheter, the microcatheter and the complaint coil were removed from the patient.Continuous flush was not maintained.It was reported that factors that may have caused the premature detachment are not known.The procedure was reported to be successfully completed.There was no report of any patient adverse event as the complaint coil was still inside the microcatheter.On 24-may-2022, additional information was received.The information indicated that there was no report that the procedure was prolonged as a result of the reported event.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 7mm x 33cm deltafill 18 was received contained in a plastic bag.Visual inspection was performed.It was observed that the introducer component is separated from the detachment unit.The embolic coil component was in a noticeably stretched condition outside of the introducer.The device positioning unit (dpu) was observed to be kinked at 187cm and 188cm from the proximal end.Microscopic inspection was performed.Under magnification, the introducer was observed in split condition causing the embolic coil component to protrude from the split.The segment of the embolic coil protruding from the introducer was noted to be severely stretched and detached from the rest of the detachment unit.The stretch resistant fiber was no longer present on the embolic coil.The distal outer sheath of the resistance heater (rh) coil did not show evidence that it had been subjected to heat, which indicated that the detachment cycle had not be initiated.The detachment fiber was not attached to the rh outer sheath.The reported issue that the complaint coil became prematurely detached appeared to be the result of the stretched condition noted on the embolic coil.The solder joint was still attached to the rest of the delivery system.As such, the coil did not prematurely detach, it was stretched.The primary failure mode appears to have been that the stretch resistant fiber broke while the coil was being stretched, then the coil unraveled and pulled free from the rh coil.A review of manufacturing documentation associated with this lot (30656473) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil with respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; however, it is possible that the stretched condition of the coil is related to the lack of a continuous flush during the procedure.Without an adequate and continuous flush maintained through the microcatheter, the embolic coil could encounter resistance during attempt to advance / withdrawal, which could result in the embolic coil becoming damaged / stretched and ultimately led to the separation as observed on the returned device.The embolic coil could have encountered resistance as a result of insufficient flush; it also may have been subjected to some inadvertent force which resulted in it stretching.With the limited information available, an assignment of a root cause is not possible, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 7mm x 33cm deltafill 18 coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 24-may-2022.[additional information]: on 24-may-2022, additional information was received.The information indicated that there was no report that the procedure was prolonged as a result of the reported event.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 7MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14274801
Report Number3008114965-2022-00295
Device Sequence Number14929411
Product Code KRD
UDI-Device Identifier10886704076940
UDI-Public10886704076940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberDLF180733
Device Catalogue NumberDLF180733
Device Lot Number30656473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2022
Supplement Date Received by Manufacturer05/23/2022
05/24/2022
06/15/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/23/2022
05/25/2022
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RENEGADE¿ MICROCATHETER (BOSTON SCIENTIFIC).
Patient SexUnknown